Alert archive / California / Frost Advisories in 2020
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 18, 2020, 4:24 AM PDT for Lake County, Mendocino County, California. It took effect at Mar 19, 2020, 1:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 4:24 AM PDT (11:24 UTC)
- In effect from
- Mar 19, 2020, 1:00 AM PDT
- Expired
- Mar 19, 2020, 3:16 AM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS76 KEKA 181124 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 424 AM PDT Wed Mar 18 2020 CAZ110-111-114-115-181930- /O.NEW.KEKA.FR.Y.0010.200319T0800Z-200319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 424 AM PDT Wed Mar 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake County and Southern Lake County Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
766 WWUS76 KEKA 181923 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1223 PM PDT Wed Mar 18 2020 CAZ110-111-114-115-190415- /O.CON.KEKA.FR.Y.0010.200319T0800Z-200319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1223 PM PDT Wed Mar 18 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake County and Southern Lake County Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
863 WWUS76 KEKA 190314 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 814 PM PDT Wed Mar 18 2020 CAZ110-111-114-115-191115- /O.CON.KEKA.FR.Y.0010.200319T0800Z-200319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 814 PM PDT Wed Mar 18 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake County and Southern Lake County. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
659 WWUS76 KEKA 191016 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 316 AM PDT Thu Mar 19 2020 CAZ110-111-114-115-191130- /O.CAN.KEKA.FR.Y.0010.000000T0000Z-200319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 316 AM PDT Thu Mar 19 2020 ...FROST ADVISORY IS CANCELLED... Widespread low clouds and fog through most river valleys across Lake and Mendocino county have kept temperatures milder overnight. While some of the coldest spots may still reach the mid 30s by morning, frost formation will be minimal. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 17, 2:47 PM PDT, 13 hours 37 minutes earlier.
Area forecast discussion, Mar 17, 2:47 PM PDT, 13 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PDT Tue Mar 17 2020
.SYNOPSIS...A few light rain and snow showers are possible tonight
and Wednesday. Clearing skies and drier conditions are expected
Thursday and Friday. The next weather system will bring some rain
chance for the weekend and into early next week.
&&
.DISCUSSION...An elongated area of low pressure running from off
the southern CA coast and up into western NV continues to bring
showers to the area this afternoon. Snow levels are around 3,000
feet, but accumulations will be less than an inch. Tonight and
Wednesday this system and another moving down from the north off
the coast will bring a few light showers to the area. Snow levels
will generally be around 2,500 to 3,000 feet, but at this point
snow amounts are expected to be less than an inch in most areas.
The widespread cloud cover this evening is expected to keep most
areas above freezing tonight.
Thursday high pressure starts to build into the Pacific Northwest
and sink south over the area. This will bring clearing skies
across much of the area, although some of the northern valleys may
see overnight fog. Areas that do see clear skies persist will get
chilly and near freezing or freezing temperatures are expected.
Friday an upper level low starts to move from north to south well
west of the area. Currently this is expected to keep Friday dry as
well. Temperatures will warm slightly across the area. There is
a slight chance of rain, mainly in the south, on Saturday but in
general it looks dry. Sunday into early next week models are
showing a more significant system bringing rain and high elevation
snow to the area. Confidence is low on the timing at this point
and it will need to be monitored as it gets closer. MKK
&&
.AVIATION...Mostly MVFR conditions will continue along the coast
through the rest of the TAF period, with some slight chances of
rain later this afternoon and evening. Elsewhere, mostly VFR
conditions will prevail through this evening. Guidance suggests
that some fog may develop in the vicinity of KACV and KUKI
tonight, leading to some possible dips to IFR conditions at both
terminals.
&&
.MARINE...A disturbance will slide southward off the Pacific
Northwest coast as a low pressure system continues to slide
southward off the south-central California coast. A relatively
thin strip of stronger northerlies is currently impacting a
portion of the northern waters. This will continue through this
evening as winds continue to weaken over all zones. Starting
Wednesday monring, mostly gentle breezes are expected to prevail
over all zones through Friday. Otherwise, a northwest swell will
continue to wane through the rest of the week, with a long-period
northwest swell forecast to arrive this weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 PM PDT this evening for CAZ107-
108.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 18, 3:29 AM PDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 329 AM PDT Wed Mar 18 2020 CAZ102-105>108-191030- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 329 AM PDT Wed Mar 18 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-191030- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 329 AM PDT Wed Mar 18 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the potential for sneaker waves along the northwest California coast Saturday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-191030- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 329 AM PDT Wed Mar 18 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-115-191030- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 329 AM PDT Wed Mar 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Frost Advisory is in effect for Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.